Title: A New Generalized Exponential Distribution: Properties and Applications
Author(s): Jawad Hussain Ashraf, Munir Ahmad, A. Khalique, Zafar Iqbal
Pages: 799-818
Cite as:
Jawad Hussain Ashraf, Munir Ahmad, A. Khalique, Zafar Iqbal, A New Generalized Exponential Distribution: Properties and Applications, Int. J. Anal. Appl., 18 (5) (2020), 799-818.

Abstract


The exponential distribution is a popular statistical distribution to study the problems in lifetime and reliability theory. We proposed a new generalized exponential distribution, wherein exponentiated exponential and exponentiated generalized exponential distributions are sub-models of the proposed distribution. We study several important statistical and mathematical properties of the newly developed model and provide the simple expressions for the generating function, moments and mean deviations. Parameters of the proposed distribution are estimated by the technique of maximum likelihood. For two real data sets from the field of biology and engineering, the proposed distribution is compared to some existing distributions. It is found that the proposed model is more suitable and useful to study lifetime data. Thus, it gives us another alternative model for existing models.

Full Text: PDF

 

References


  1. W. Barreto-Souza, A.H.S. Santos, G.M. Cordeiro, The beta generalized exponential distribution, J. Stat. Comput. Simul. 80 (2010), 159–172. Google Scholar

  2. R.S. Chhikara, J.L. Folks, The Inverse Gaussian Distribution as a Lifetime Model, Technometrics. 19 (1977), 461–468. Google Scholar

  3. G.M. Cordeiro, E.M. Ortega, D.C. da Cunha, The exponentiated generalized class of distributions, J. Data Sci. 11 (2013), 1–27. Google Scholar

  4. P. R. Diniz Marinho, M. Bourguignon, and C. R. Barros Dias, AdequacyModel: Adequacy of Probabilistic Models and General Purpose Optimization, R package version 2.0.0. 2016. https://cran.r-project.org/package=AdequacyModel Google Scholar

  5. R.C. Gupta, P.L. Gupta, R.D. Gupta, Modeling failure time data by lehman alternatives, Commun. Stat. Theory Methods. 27 (1998), 887–904. Google Scholar

  6. R.D. Gupta, D. Kundu, Theory & Methods: Generalized exponential distributions, Aust. N.Z. J. Stat. 41 (1999), 173–188. Google Scholar

  7. R.D. Gupta, D. Kundu, Exponentiated exponential family: an alternative to gamma and weibull distributions, Biom. J. 43 (2001), 117–130. Google Scholar

  8. R.D. Gupta, Debasis. Kundu, Generalized exponential distribution: different method of estimations, J. Stat. Comput. Simul. 69 (2001), 315–337. Google Scholar

  9. R.D. Gupta, D. Kundu, Closeness of Gamma and Generalized Exponential Distribution, Commun. Stat. Theory Methods. 32 (2003), 705–721. Google Scholar

  10. R.D. Gupta, D. Kundu, Discriminating between Weibull and generalized exponential distributions, Comput. Stat. Data Anal. 43 (2003), 179–196. Google Scholar

  11. R.D. Gupta, D. Kundu, On the comparison of Fisher information of the Weibull and GE distributions, J. Stat. Plan. Inference. 136 (2006), 3130–3144. Google Scholar

  12. R.D. Gupta, D. Kundu, Generalized exponential distribution: Existing results and some recent developments, J. Stat. Plan. Inference. 137 (2007), 3537–3547. Google Scholar

  13. D. Kundu, R.D. Gupta, A. Manglick, Discriminating between the log-normal and generalized exponential distributions, J. Stat. Plan. Inference. 127 (2005), 213-227. Google Scholar

  14. C.D. Lai, D.N.P. Murthy, M. Xie, Weibull distributions, WIREs Comput. Stat. 3 (2011), 282–287. Google Scholar

  15. E.T. Lee, J.W. Wang, Statistical methods for survival data analysis, 3rd ed, J. Wiley, New York, 2003. Google Scholar

  16. G.S. Mudholkar, D.K. Srivastava, Exponentiated weibull family for analyzing bathtub failure-rate data, IEEE Trans. Reliab. 42 (1993), 299–302. Google Scholar

  17. S. Nadarajah, The exponentiated exponential distribution: a survey, AStA Adv. Stat. Anal. 95 (2011), 219–251. Google Scholar

  18. S. Nadarajah, S. Kotz, The beta exponential distribution, Reliab. Eng. Syst. Safety. 91 (2006), 689–697. Google Scholar

  19. S. Nadarajah, S. Kotz, The Exponentiated Type Distributions, Acta Appl. Math. 92 (2006), 97–111. Google Scholar

  20. R Core Team, R: A Language and Environment for Statistical Computing, R Foundation for Statistical Computing, Vienna, Austria, 2019. Google Scholar

  21. M.M. Raqab, M. Ahsanullah, Estimation of the location and scale parameters of generalized exponential distribution based on order statistics, J. Stat. Comput. Simul. 69 (2001), 109–123. Google Scholar

  22. M.Z. Raqab, Inferences for generalized exponential distribution based on record statistics, J. Stat. Plan. Inference. 104 (2002), 339–350. Google Scholar

  23. M.Z. Raqab, Generalized exponential distribution: Moments of order statistics, Statistics. 38 (2004), 29–41. Google Scholar

  24. M.M. Risti´c, D. Kundu, Marshall-olkin generalized exponential distribution, Metron. 73 (2015), 317–333. Google Scholar

  25. M.H. Tahir, S. Nadarajah, Parameter induction in continuous univariate distributions: Well-established g families, An. Acad. Bras. Ciˆenc. 87 (2015), 539–568. Google Scholar


COPYRIGHT INFORMATION

Copyright © 2020 IJAA, unless otherwise stated.